U.S. doctors online nowAsk doctors free
A 35-year-old member asked:

what could cause hot flashes other than the menopause?

1 doctor answer8 doctors weighed in
Dr. Katherine Sutherland
Gynecology 43 years experience
Many things: Hot flashes can be due to certain medications, thyroid or other endocrine problems, or to certain types of cancer, like lymphoma. Sometimes women experience hot flashes due to hormone swings in the 40s when the periods are still fairly normal. See your doctor for an accurate diagnosis.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 21-year-old member asked:

How does menopause affect rosacea?

2 doctor answers5 doctors weighed in
Dr. Morris Westfried
Dermatology 46 years experience
Facial flushing: Rosacea is more typical at same age as menopause and facial flushing associated with menopause can aggravate rosacea.
A 21-year-old member asked:

I've heard about hot flashes and menopause. Are there any other indications of it?

2 doctor answers3 doctors weighed in
Dr. Albert Pizzo
Family Medicine 60 years experience
Menopause: Hot flashes are a frequent symptom of menopause as is stopping of the menstrual periods for one year. During peri-menopause mainly other symptoms may occur e.g. Decreased sexual desire, foggy thinking, fatigue, insomnia and sometimes depression.
A 21-year-old member asked:

I'm having a hysterectomy soon. Will this cause menopause?

2 doctor answers7 doctors weighed in
Dr. Vasu Brown
Integrative Medicine 34 years experience
Depends on ovary: Hysterectomy is removal of uterus. If they take out your ovary (you have 2 ovaries in body) if both are removed you can have menopause. Usually they leave one ovary in during hysterectomy - if this is done for bleeding issues instead of problem with ovary like cyst etc so if you have one ovary no you would not have menopause if you removed both ovaries with uterus then yes you would have menopause.
A female asked:

Can certain medications cause hot flashes? I am not anywhere close to menopause. Could any medications be responsible for my recent hot flashes?

1 doctor answer1 doctor weighed in
Dr. Marybeth Lambe
Travel Medicine 45 years experience
Yes other causes: There are other causes including medications. Hot flashes can be a side effect of food additive mono-sodium glutamate (msg), or of Nifedipine (procardia, adalat), Niacin (numerous brand names), antibiotics: vancomycin, gemifloxacin and lomefloxacin. Calcitonin and headache medicines topiramate and maxalt (rizatriptan). Thyroid disease, hidden infection ( like tb) and some cancers can also cause hot flashes.
A 44-year-old member asked:

Other than menopause, what causes hot flashes?

1 doctor answer1 doctor weighed in
Dr. Terri Washington
Endocrinology 16 years experience
Medicines: Hot flashes are a symptom, could be side effect of medicne or symptom of hyperthyroidism. Get checked by your doctor if concerned.

Related questions

A 48-year-old female asked:
1 doctor answer5 doctors weighed in
A 35-year-old female asked:
1 doctor answer1 doctor weighed in
A 33-year-old member asked:
1 doctor answer2 doctors weighed in
A 46-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Jun 10, 2014

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.